Doctors Lounge - Gynecology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gynecology
Question: Just started birth control pills
|what2do? - Sun Jul 18, 2010 4:52 pm||
I just started taking birth control pills after being off them for over 4 years while I had children. I just started them 2 weeks ago on a Sunday and I just got my period today. I have been taking them every morning. I am concerned I may be pregnant as my husband was just pulling out while we were having sex. Is there a reason it could have come so early. I started cramping on Friday and have very bad cramps today and dark brown blood.
|Debbie Miller, RN - Tue Jul 20, 2010 7:27 pm||
Breakthrough bleeding while on birth control pills is not a sign of pregnancy. The pill itself is very good protection if taken daily. However, the adjustment to the hormone sometimes results in mid-cycle bleeding. It should go away in a month or two and if not you may need to talk to your provider about a different formula.
While there is a very slight chance of pregnancy (less than 1% of users become pregnant in a year) with proper use, a second form of birth control is really not needed in a faithful marriage where you aren't worried about sexually transmitted disease. If this were not reliable and barriers were required in addition there would be little reason to use it since condoms alone offer good protection.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.